Alert archive / Tennessee / Flash Flood Warnings in 2019
Flash Flood Warning 45, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Aug 25, 2019, 6:55 PM CDT for 5 counties in Tennessee. It was in force for 3 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 25, 2019, 6:55 PM CDT (23:55 UTC)
- Expired
- Aug 25, 2019, 10:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Benton County, TN, Carroll County, TN, Gibson County, TN, Henderson County, TN, Madison County, TN
The radar
The Paducah radar (KPAH), 126 km from the middle of the area, began a volume at 23:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 25, 7:21 PM CDT | FLASH FLOOD | 2 Nw Spring Creek, TN | STATE HIGHWAY 152 AND LAVINIA ROAD CLOSED DUE TO FLASH FLOODING. |
| Aug 25, 9:03 PM CDT | FLASH FLOOD | 2 W Spring Creek, TN | GEORGE ANDERSON ROAD FLOODED AND IMNPASSABLE. |
| Aug 25, 9:03 PM CDT | FLASH FLOOD | 2 W Spring Creek, TN | GEORGE ANDERSON ROAD FLOODED AND IMPASSABLE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 26 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.9 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 352 J/kg
- Mixed-layer CIN
- -91 J/kg
- Mixed-layer LCL
- 732 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
598
WGUS54 KMEG 252355
FFWMEG
TNC005-017-053-077-113-260300-
/O.NEW.KMEG.FF.W.0045.190825T2355Z-190826T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Memphis TN
655 PM CDT Sun Aug 25 2019
The National Weather Service in Memphis has issued a
* Flash Flood Warning for...
Northwestern Henderson County in western Tennessee...
Southeastern Gibson County in western Tennessee...
Southwestern Benton County in western Tennessee...
Carroll County in western Tennessee...
Northeastern Madison County in western Tennessee...
* Until 1000 PM CDT.
* At 654 PM CDT...Doppler Radar estimates 1 to 3 inches of rain has
occurred over the past 2 hours. Showers and thunderstorms will
produce an additional 1 to 3 inches of rain over the next hour.
* Some locations that will experience flooding include...
Jackson, Milan, Huntingdon, Bruceton, Atwood, Vale, Parkers
Crossroads, Carroll, Medina, Trezevant, Hollow Rock, Clarksburg,
McLemoresville, Howley, Hickory Flat, Hillard, Dollar, Ledbetter,
Gilmore and Leach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3613 8841 3612 8819 3584 8820 3566 8885
3590 8879
$$1 follow-up statement
593
WGUS74 KMEG 260253
FFSMEG
Flash Flood Statement
National Weather Service Memphis TN
953 PM CDT Sun Aug 25 2019
TNC005-017-053-077-113-260302-
/O.EXP.KMEG.FF.W.0045.000000T0000Z-190826T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Henderson TN-Gibson TN-Benton TN-Carroll TN-Madison TN-
953 PM CDT Sun Aug 25 2019
...THE FLASH FLOOD WARNING FOR NORTHWESTERN HENDERSON...SOUTHEASTERN
GIBSON...SOUTHWESTERN BENTON...CARROLL AND NORTHEASTERN MADISON
COUNTIES WILL EXPIRE AT 1000 PM CDT...
The heavy rain has ended. Minor flooding may still be possible and
an areal flood warning has been issued. Please continue to heed any
remaining road closures.
LAT...LON 3613 8841 3612 8819 3584 8820 3566 8885
3590 8879
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Aug 25, 5:57 PM CDT, 58 minutes earlier.
Area forecast discussion, Aug 25, 5:57 PM CDT, 58 minutes before
Area Forecast Discussion National Weather Service Memphis TN 557 PM CDT Sun Aug 25 2019 .DISCUSSION... /issued 317 PM CDT Sun Aug 25 2019/ A fairly active radar will only likely become more active over the next hour or two, then storms should begin to decrease in coverage and intensity late this afternoon. Storms are moving a bit faster than I expected to see earlier this morning, reducing the threat of flooding across the area. Nevertheless with Precipitable water values around 2 inches locally heavy rainfall is possible and if multiple storms track across the same location flooding is possible. 20-30 mph wind is also possible from thunderstorms this afternoon. The threat of severe storms looks minimal. Most high temperatures across the Midsouth should be in the middle 80s, but much of the area should get some relief from rain cooled air and or thunderstorms outflow, knocking temperatures back down into the 70s. A few showers may linger through the night with additional redevelopment tomorrow as temperatures warm back into the middle 80s. It is very hard to predict coverage of storms this time of year with the lack of any well defined surface boundaries, but at this time it looks like coverage should be as significant as today. Highs should be in the middle 80s once again. Tuesday, a cold front is expected to approach from the North. Numerous to widespread showers and thunderstorms are expected ahead and along this feature. The threat of severe storms looks minimal. It doesn't look significantly cooler Wednesday through the remainder of the work week, but a drier airmass will move into the region. Some dew points may drop into the upper 50s, but most of us will be in the 60s. Highs will remain in the middle to upper 80s. However, those lower dew points along with North wind will make conditions feel cooler. A few showers may linger Wednesday in North Mississippi, but Thursday and Friday look dry as surface high pressure settles over the area with weak Northwest flow aloft. For the weekend, guidance is in poor agreement. The ECMWF is wetter featuring a deeper trough over the region with the GFS maintaining weak Northwest flow. Will feature slight chance pops for now with near normal temperatures. 30 && .AVIATION... 00Z TAF Set Convection has developed across much of the CWA. The only TAF site that might escape being impacted this evening is KMEM. HRRR shows convection eventually shifting to areas of West Tennessee near the Tennessee River and Northeast Mississippi tomorrow. Will continue with vicinity wording at KMKL and KTUP for much of the TAF period. MVFR CIGS will spread over the entire Mid-South by 05-06Z. CIGS will be gradually lift through the day. Winds will become light and variable this evening. Winds tomorrow will be from the SSE at 5-10 KTS. KRM && && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, Aug 25, 3:33 PM CDT, 3 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 333 PM CDT Sun Aug 25 2019 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-262245- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS- Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot- Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis- Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley- Yalobusha- 333 PM CDT Sun Aug 25 2019 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...This Afternoon and Tonight Locally heavy rainfall will be possible across the Mid-South today and tonight. This may result in minor flooding of urban and other poor drainage areas. .DAYS TWO THROUGH SEVEN...Monday through Saturday A few strong storms will be possible on Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
In the hours before
Special weather statement, Aug 25, 5:38 PM CDT, 1 hour 17 minutes before
Special Weather Statement National Weather Service Memphis TN 538 PM CDT Sun Aug 25 2019 MSZ009-014>016-252330- Pontotoc MS-Union MS-Lee MS-Prentiss MS- 538 PM CDT Sun Aug 25 2019 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 630 PM CDT FOR... Northeastern Pontotoc County in northeastern Mississippi... Eastern Union County in northeastern Mississippi... Lee County in northeastern Mississippi... Southwestern Prentiss County in northeastern Mississippi... At 538 PM CDT...a strong thunderstorm producing winds at least 40 mph was located near Tupelo, moving north at 15 mph. Very heavy rain along with continuous cloud to ground lightning are also possible with this thunderstorm. People in northeastern Pontotoc...eastern Union...Lee and southwestern Prentiss Counties should monitor this storm closely. LAT...LON 3417 8862 3416 8895 3460 8906 3460 8855 TIME...MOT...LOC 2238Z 191DEG 13KT 3430 8878
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 6:06 PM CDT | Areal Flood Advisory | MEG | Hardin, McNairy | 3 hr |
| Aug 25, 6:44 PM CDT | Areal Flood Advisory | MEG | Carroll, Gibson, Henry, Weakley | 3 hr |
Nearby
Flash Flood Warnings in Tennessee, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.